Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 37, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 23, 2011, 5:08 AM CDT for 24 counties in Texas. It took effect at May 24, 2011, 11:00 AM CDT. It was in force for 10 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 5:08 AM CDT (10:08 UTC)
- In effect from
- May 24, 2011, 11:00 AM CDT
- Expired
- May 24, 2011, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 2:48 PM CDT | NON-TSTM WND GST 58 | Hart, TX | KVII SCHOOLNET REPORT |
| May 24, 3:25 PM CDT | WILDFIRE 1200 | Reese Center, TX | WILDFIRE DESTROYED 2 OUTBUILDINGS AND 8 SERVICE VEHICLES. COUNTY ROAD 6520 WAS CLOSED. 50 HOMES WERE THREATENED AND SAVED. FIRE WAS CONTAINED 1800 CDT. |
| May 24, 3:40 PM CDT | NON-TSTM WND GST 59 | Reese Center, TX | |
| May 24, 3:45 PM CDT | WILDFIRE 2000 | 10 Ne Post, TX | WILDFIRE THREATENED 3 HOMES AND 3 OUTBUILDINGS. REPORTED TO BE 60 PERCENT CONTAINED ATTM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6018 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977 WWUS84 KLUB 231008 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 508 AM CDT MON MAY 23 2011 TXZ021>044-232100- /O.CAN.KLUB.FW.A.0037.110523T1800Z-110524T0200Z/ /O.UPG.KLUB.FW.A.0038.110524T1800Z-110525T0200Z/ /O.NEW.KLUB.FW.W.0037.110524T1700Z-110525T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 508 AM CDT MON MAY 23 2011 ...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR SUSTAINED 20 FOOT WINDS FROM 25 TO 30 MPH...RELATIVE HUMIDITY FROM 5 TO 10 PERCENT AND EXTREME FIRE DANGER FOR THE TEXAS SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG WESTERLY WINDS NEAR 25 TO 30 MPH AT THE 20 FOOT LEVEL ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON AS AN INTENSE STORM DEVELOPS JUST NORTH OF THE AREA. WIND GUSTS NEAR 50 MPH ALSO ARE EXPECTED ALONG WITH RELATIVE HUMIDITY FROM 5 TO 10 PERCENT AND HIGH TEMPERATURES MOSTLY IN THE 90S. WITH DROUGHT CONDITIONS WORSENING RECENTLY TO EXTREME AND EXCEPTIONAL LEVELS...THERE WILL BE A HEIGHTENED RISK FOR WILD FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED...A RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. EVEN ACCIDENTAL SPARKS...DROPPED CIGARETTES... OR OPEN FLAMES WILL HAVE POTENTIAL TO QUICKLY DEVELOP INTO RAPIDLY SPREADING WILDFIRES. && $$
4 follow-up statements
304 WWUS84 KLUB 232013 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 313 PM CDT MON MAY 23 2011 TXZ021>044-241100- /O.CON.KLUB.FW.W.0037.110524T1700Z-110525T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 313 PM CDT MON MAY 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG WESTERLY WINDS NEAR 25 TO 30 MPH AT THE 20 FOOT LEVEL ARE EXPECTED TO DEVELOP TUESDAY AFTERNOON. WIND GUSTS NEAR 50 MPH ALSO ARE EXPECTED ALONG WITH RELATIVE HUMIDITY FROM 5 TO 10 PERCENT AND HIGH TEMPERATURES MOSTLY IN THE 90S. WITH DROUGHT CONDITIONS WORSENING RECENTLY TO EXTREME AND EXCEPTIONAL LEVELS...THERE WILL BE A HEIGHTENED RISK FOR WILD FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED...A RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. EVEN ACCIDENTAL SPARKS...DROPPED CIGARETTES... OR OPEN FLAMES WILL HAVE POTENTIAL TO QUICKLY DEVELOP INTO RAPIDLY SPREADING WILDFIRES. && $$
101 WWUS84 KLUB 241010 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 510 AM CDT TUE MAY 24 2011 TXZ033>035-039>044-242100- /O.NEW.KLUB.FW.A.0039.110525T1600Z-110526T0000Z/ /O.EXT.KLUB.FW.W.0037.110524T1600Z-110525T0200Z/ COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 510 AM CDT TUE MAY 24 2011 ...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 25 TO 30 MPH... RELATIVE HUMIDITY VALUES FROM 5 TO 10 PERCENT...AND EXTREME FIRE DANGER OVER THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH ALSO HAS BEEN ISSUED FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. STRONG WESTERLY WINDS NEAR 25 TO 30 MPH AT THE 20 FOOT LEVEL ARE EXPECTED TO DEVELOP THIS AFTERNOON. WIND GUSTS NEAR 50 MPH ALSO ARE EXPECTED ALONG WITH RELATIVE HUMIDITY FROM 5 TO 10 PERCENT AND HIGH TEMPERATURES MOSTLY IN THE 90S. WITH DROUGHT CONDITIONS WORSENING RECENTLY TO EXTREME AND EXCEPTIONAL LEVELS...THERE WILL BE A HEIGHTENED RISK FOR WILD FIRE SPREAD. ON WEDNESDAY...GUSTY NORTHWEST WINDS COMBINED WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITY MAY CAUSE CONDITIONS FAVORABLE ONCE AGAIN FOR RAPIDLY SPREADING WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ACCIDENTAL SPARKS...DROPPED CIGARETTES... OR OPEN FLAMES WILL HAVE POTENTIAL TO QUICKLY DEVELOP INTO RAPIDLY SPREADING WILDFIRES. $$ TXZ021>032-036>038-242100- /O.EXT.KLUB.FW.W.0037.110524T1600Z-110525T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- 510 AM CDT TUE MAY 24 2011 ...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS TODAY... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 25 TO 30 MPH... RELATIVE HUMIDITY VALUES FROM 5 TO 10 PERCENT...AND EXTREME FIRE DANGER OVER THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. STRONG WESTERLY WINDS NEAR 25 TO 30 MPH AT THE 20 FOOT LEVEL ARE EXPECTED TO DEVELOP THIS AFTERNOON. WIND GUSTS NEAR 50 MPH ALSO ARE EXPECTED ALONG WITH RELATIVE HUMIDITY FROM 5 TO 10 PERCENT AND HIGH TEMPERATURES MOSTLY IN THE 90S. WITH DROUGHT CONDITIONS WORSENING RECENTLY TO EXTREME AND EXCEPTIONAL LEVELS...THERE WILL BE A HEIGHTENED RISK FOR WILD FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED...A RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. EVEN ACCIDENTAL SPARKS...DROPPED CIGARETTES... OR OPEN FLAMES WILL HAVE POTENTIAL TO QUICKLY DEVELOP INTO RAPIDLY SPREADING WILDFIRES. && $$
306 WWUS84 KLUB 242056 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 356 PM CDT TUE MAY 24 2011 TXZ033>035-039>044-250200- /O.CON.KLUB.FW.W.0037.000000T0000Z-110525T0200Z/ /O.CON.KLUB.FW.A.0039.110525T1600Z-110526T0000Z/ COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 356 PM CDT TUE MAY 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 25 TO 30 MPH... RELATIVE HUMIDITY VALUES FROM 5 TO 10 PERCENT...AND EXTREME FIRE DANGER OVER THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE......FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. STRONG WESTERLY WINDS NEAR 30 TO 40 MPH AT THE 20 FOOT LEVEL ARE EXPECTED TO CONTINUE THIS AFTERNOON INTO THE EVENING. WIND GUSTS NEAR 50 MPH ALSO ARE EXPECTED ALONG WITH RELATIVE HUMIDITY FROM 5 TO 10 PERCENT AND HIGH TEMPERATURES MOSTLY IN THE 90S. WITH DROUGHT CONDITIONS WORSENING RECENTLY TO EXTREME AND EXCEPTIONAL LEVELS...THERE WILL BE A HEIGHTENED RISK FOR WILD FIRE SPREAD. ON WEDNESDAY...GUSTY NORTHWEST WINDS COMBINED WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITY MAY CAUSE CONDITIONS FAVORABLE ONCE AGAIN FOR RAPIDLY SPREADING WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. ACCIDENTAL SPARKS... DROPPED CIGARETTES... OR OPEN FLAMES WILL HAVE POTENTIAL TO QUICKLY DEVELOP INTO RAPIDLY SPREADING WILDFIRES. $$ TXZ021>032-036>038-250200- /O.CON.KLUB.FW.W.0037.000000T0000Z-110525T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- 356 PM CDT TUE MAY 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 25 TO 30 MPH... RELATIVE HUMIDITY VALUES FROM 5 TO 10 PERCENT...AND EXTREME FIRE DANGER OVER THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE......FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. STRONG WESTERLY WINDS NEAR 25 TO 30 MPH AT THE 20 FOOT LEVEL ARE EXPECTED TO CONTINUE THIS AFTERNOON INTO THE EVENING HOURS. WIND GUSTS NEAR 50 MPH ALSO ARE EXPECTED ALONG WITH RELATIVE HUMIDITY FROM 5 TO 10 PERCENT AND HIGH TEMPERATURES MOSTLY IN THE 90S. WITH DROUGHT CONDITIONS WORSENING RECENTLY TO EXTREME AND EXCEPTIONAL LEVELS...THERE WILL BE A HEIGHTENED RISK FOR WILD FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WITH EXTREMELY CRITICAL FIRE WEATHER CONDITIONS EXPECTED...A RED FLAG WARNING MEANS THAT EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. EVEN ACCIDENTAL SPARKS...DROPPED CIGARETTES... OR OPEN FLAMES WILL HAVE POTENTIAL TO QUICKLY DEVELOP INTO RAPIDLY SPREADING WILDFIRES. && $$
640 WWUS84 KLUB 250215 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 915 PM CDT TUE MAY 24 2011 TXZ033>035-039>044-251200- /O.EXP.KLUB.FW.W.0037.000000T0000Z-110525T0200Z/ /O.CON.KLUB.FW.A.0039.110525T1600Z-110526T0000Z/ COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 915 PM CDT TUE MAY 24 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE CENTRAL AND SOUTHERN SOUTH AND ROLLING PLAINS... ...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING... THE RED FLAG WARNING HAS EXPIRED FOR TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. WESTERLY WINDS WERE GRADUALLY EASING THIS EVENING...BRINGING AN END TO CRITICAL FIRE WEATHER CONDITIONS FOR TODAY. HOWEVER...AFTER POOR HUMIDITY RECOVERIES TONIGHT...WEDNESDAY WILL BRING GUSTY NORTHWESTERLY WINDS AND WHEN COMBINED WITH WARM AND VERY DRY CONDITIONS THE WEATHER WILL AGAIN BE FAVORABLE FOR RAPIDLY SPREADING WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>032-036>038-250315- /O.EXP.KLUB.FW.W.0037.000000T0000Z-110525T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- 915 PM CDT TUE MAY 24 2011 ...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WESTERLY WINDS WERE GRADUALLY EASING THIS EVENING...BRINGING AN END TO CRITICAL FIRE WEATHER CONDITIONS FOR TODAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 23, 4:40 AM CDT, 28 minutes earlier.
Area forecast discussion, May 23, 4:40 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 440 AM CDT MON MAY 23 2011 .SHORT TERM... CONVECTION FAILED TO MATERIALIZE ALONG THE RETREATING DRYLINE EARLY THIS MORNING. THE LIFT WAS NOT QUITE STRONG ENOUGH TO INITIATE ANY CONVECTION DESPITE THE LARGE AMOUNT OF INSTABILITY AND INCREASING MOISTURE. THE DRYLINE WILL MIX EAST TODAY UNDER WESTERLY FLOW. THE DRYLINE MAY END UP PUSHING TO OUR EASTERN BORDER WHICH WOULD ALLOW A VERY NARROW AREA FOR CONVECTION THIS AFTERNOON. STRONG INSTABILITY WITH WEAK FRONTOGENETICAL FORCING MAY BE ABLE TO INITIATE A FEW STORMS. WILL KEEP THE SLIGHT CHANCE IN THE FORECAST FOR THE FAR EAST. OTHERWISE...ANOTHER DRY AND BREEZY DAY IS EXPECTED ACROSS THE REST OF THE AREA. THE ATMOSPHERE WILL QUICKLY MIX TO HEIGHTS OVER 600MB TODAY. HOWEVER...MID LEVEL WINDS ARE VERY WEAK WITH LESS THAN 20KT PROGGED AT 700MB. WINDS OF 35-40KT AT 500MB LEAVE MORE THAN DESIRED FOR A WINDY DAY. THE SURFACE PRESSURE GRADIENT WILL STRENGTHEN THIS AFTERNOON BUT NOT TO A POINT WHERE CONDITIONS BECOME WINDY. TEMPERATURES WILL CONTINUE TO BE MUCH ABOVE AVERAGE FOR THIS TIME OF YEAR WITH 90S EXPECTED AREA WIDE. READINGS NEAR 100 DEGREES ARE POSSIBLE AGAIN OFF THE CAPROCK. JDV && .LONG TERM... UPPER LEVEL WAVE JUST ABOUT TO MOVE ONTO THE CENTRAL CALIFORNIA COASTLINE IS EXPECTED TO DEEPEN AS IT SWINGS OUT ACROSS THE FRONT RANGE OF THE ROCKIES AND INTO CENTRAL HIGH PLAINS LATE TUESDAY. TRENDS SUPPORT UNUSUALLY STRONG WIND FIELDS ALOFT FOR THIS TIME OF YEAR WHICH COMBINED WITH VERY DEEP MIXING ABOVE 600 MB SHOULD YIELD A VERY WINDY DAY MORE TYPICAL OF APRIL. OBJECTIVE WIND GUIDANCE STILL INDICATING A LARGE SPREAD AS WE HAVE BEEN SEEING THE PAST SEVERAL WEEKS...BUT EVEN SIDING WITH LOWER SPEEDS AS ALSO HAS BEEN RECENTLY COMMON EASILY PRODUCES WIND ADVISORY LEVELS FOR MOST OF THE AREA. THIS IS OUR LEAN AS WELL...YET EVEN FAVORING THE LOWER WIND SPEEDS REQUIRES AN INCREASED MENTION OF DUST IN FORECASTS. WE ALSO WILL BEEF UP STRONG WIND THREAT AND DUST OBSCURATION IN HAZARDOUS WEATHER OUTLOOK. UPPER LOW WILL SLOWLY EDGE EAST THROUGH CENTRAL PLAINS TUESDAY NIGHT AND WEDNESDAY MAINTAINING STRONG WIND FIELDS ALOFT OVER SOUTHERN HIGH PLAINS. COOLER AIR WILL FOLLOW WEDNESDAY WITH A SWITCH TO NORTHWEST WINDS BUT A BREEZY OR LOW END WINDY AND DRY DAY LIKELY TO FOLLOW OWING TO PROXIMITY OF STORM STILL PROJECTED TO BE IN EASTERN KANSAS LATE IN THE DAY. COOL SURFACE RIDGE AND LOW AMPLITUDE UPPER LEVEL RIDGE SHOULD MOVE ACROSS THE AREA THURSDAY WITH MUCH LIGHTER WINDS UNTIL SOUTHERLY BREEZES DEVELOP LATE IN THE DAY MAINLY WESTERN ZONES WITH NEXT ROUND OF SURFACE PRESSURE FALLS. WESTERLY FLOW ALOFT LATE NEXT WEEK WITH MORE PACIFIC ENERGY EMERGING WELL TO OUR NORTH WILL LEAD TO INCREASE IN WINDS AND TEMPERATURES AGAIN...THOUGH STRONGEST WIND FIELDS SHOULD ALSO REMAIN TO OUR NORTH. UPPER HEIGHTS PROJECTED TO BUILD OVER THE SOUTHERN PLAINS NEXT WEEKEND KEEPING RAIN CHANCES AT BAY FOR NOW. RMCQUEEN && .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL EXIST AGAIN THIS AFTERNOON. TEMPERATURES WILL SOAR INTO THE 90S WITH READINGS NEAR 100 DEGREES OFF THE CAPROCK. A DRYLINE OVER THE SOUTH PLAINS THIS MORNING WILL SURGE EAST TODAY LEAVING MOST OF THE AREA IN DRY AIR. THIS IN COMBINATION WITH THE HOT TEMPERATURES WILL CAUSE RELATIVE HUMIDITIES TO DROP INTO THE SINGLE DIGITS. WINDS WILL INCREASE THIS AFTERNOON WITH AN INCREASING SURFACE PRESSURE GRADIENT. HOWEVER...SPEEDS ARE EXPECTED TO REMAIN IN THE 15 TO 20 MPH RANGE AT THE 20 FOOT LEVEL. EXTREMELY CRITICAL FIRE WEATHER CONDITIONS HAVE BEEN OUTLOOKED CENTERED ON OUR AREA TUESDAY AS AN INTENSE STORM DEVELOPS JUST TO THE NORTH...SIMILAR TO SOUTHERN PLAINS WILD-FIRE OUTBREAK PATTERN. THIS SHOULD LEAD TO SUSTAINED 20 FOOT WINDS ON THE ORDER OF 25-30 MPH...WITH STRONG WIND GUSTS NEAR 50 MPH RANGE AS DEEP MIXING TAPS INTO SIMILAR WIND CORES AT THE 600 MB LEVEL. WILD-FIRE SPREAD RISK WILL BE GREATER THAN WE HAVE SEEN IN THE PAST SEVERAL WEEKS AS DROUGHT CONDITIONS HAVE FURTHER DETERIORATED. SO WE WILL CHOOSE HIGH-END WORDING OF THESE THREATS IN OUR RED FLAG WARNING PRODUCT... WHICH WE ARE ISSUING THIS MORNING. COOLER NORTHWEST WINDS WEDNESDAY WILL STILL BE STRONG ENOUGH AND HUMIDITY LOW ENOUGH FOR AT LEAST ELEVATED FIRE DANGER TO CONTINUE. WILL NEED TO MONITOR WEDNESDAY MORE CLOSELY FOR MORE HEIGHTENED CONCERNS. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 91 52 85 50 81 / 0 0 0 0 0 TULIA 94 56 90 52 82 / 10 0 0 0 0 PLAINVIEW 94 56 91 53 82 / 10 0 0 0 0 LEVELLAND 94 56 93 54 87 / 0 0 0 0 0 LUBBOCK 96 59 94 57 86 / 10 0 0 0 0 DENVER CITY 95 55 93 54 90 / 0 0 0 0 0 BROWNFIELD 95 56 95 54 88 / 0 0 0 0 0 CHILDRESS 100 63 96 59 87 / 20 10 0 0 0 SPUR 100 61 98 59 86 / 20 0 0 0 0 ASPERMONT 100 64 99 62 90 / 20 10 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 9 PM CDT TUESDAY FOR THE FOLLOWING ZONES: TXZ021>044. && 01/05
Hazardous weather outlook, May 23, 4:52 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 452 AM CDT MON MAY 23 2011 TXZ021>044-241000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 452 AM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS DEVELOPING OVER MUCH OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AS AN INTENSE STORM DEVELOPS JUST NORTH OF THE AREA. SUSTAINED WIND SPEEDS NEAR 30 MPH ARE EXPECTED TUESDAY AFTERNOON WITH GUSTS NEAR 50 MPH. THIS WILL CAUSE AREAS OF LOW VISIBILITY FROM BLOWING DUST. A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON INTO TUESDAY EVENING. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON WEDNESDAY...ESPECIALLY OVER THE SOUTHWESTERN SOUTH PLAINS WHERE BRIEFLY CRITICAL CONDITIONS ALSO ARE POSSIBLE.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.